Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taking nexium for acid reflux. Feeling nausea and have fast heartbeat. Cause and cure?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I get nausia all the time and my heart starts beating like crazy
What does that mean.ive been to emergency 4 times. Theyve done everything no one can figure it out. Im miserable please heart also starts beating fast all night long tjen i wke up naushaus
What would be good foods too eatin morning and evening too keep belly calm. I also havw acid reflux. Had it for years o take nexium. But never felt like this. Thank you.again im desperate
Posted Sun, 24 Feb 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Jonas Sundarakumar 2 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you must be going through a difficult time with your undiagnosed symptoms. Now, you have mentioned clearly that all medical tests have turned out negative. In such cases, where there are medically unexplainable symptoms, one of the possibilities to be considered is an anxiety-related disorder. It is important to understand that anxiety can present with not only psychological symptoms but also with physical or somatic symptoms. Rapid or pounding heart beat (palpitations) and nausea (even hyperacidity) are symptoms which are frequently seen in anxiety disorders.

Now, this does NOT mean that 'everything is in your head' and that you are simply imagining the symptoms. Not at all. It has been found that anxiety disorders are associated with certain neuro-chemical imbalance in the brain and this can cause the person's sensory threshold to get lowered and he / she can become 'hypersensitive' to bodily sensations. The underlying anxiety also causes a person to become more worried as to why his / her problems are undiagnosed after multiple tests, and then this worry / anxiety itself then starts worsening the symptoms more. Soon this becomes a viscious cycle, leaving the person with more symptoms and suffering.

Since these symptoms are very distressing and you also seem extremely stressed out, I would suggest that it would be worthwhile to consult a psychiatrist for an evaluation and further help. If your symptoms are predominantly anxiety-related, then there are effective treatment options - in the form of medication or counselling / psychotherapy which will help you overcome your problems.There are also several psychological techniques and relaxation therapies, for example, progressive muscle relaxation, applied relaxation, biofeedback, etc. which can yield effective and long-lasting results. Additionally, you can also try simple relaxation techniques like XXXXXXX breathing, yoga, etc. which can be quite helpful.
Regular physical exercise helps in relieving both the physical as well as psychological symptoms of anxiety and also helps you stay more functional.

I would suggest the following dietary modifications for your acid reflux problem:
1) Take milk and yoghurt frequently.
2) Take more of fresh fruits (avoid citrus fruits) and XXXXXXX vegetables.
3) Eat at regular intervals and avoid delaying meals.
4) Avoid foods that cause gastric irritation like spicy or oily foods, coffee, tea, carbonated drinks, etc. Smoking and alcohol are also gastric irritants.
5) Avoid eating outside; especially avoid all kinds of junk food and fast foods.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor